Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 69, NWS Des Moines, IA

May 20, 20134 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 20, 2013, 9:11 PM CDT for 4 counties in Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2013, 9:11 PM CDT (02:11 UTC)
Expired
May 20, 2013, 9:45 PM CDT
In force
34 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, IA, Decatur County, IA, Lucas County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 92 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 6:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WUUS53 KDMX 210211
SVRDMX
IAC039-053-117-185-210245-
/O.NEW.KDMX.SV.W.0069.130521T0211Z-130521T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
911 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 945 PM CDT

* AT 910 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEON...AND
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LEON...WELDON...GARDEN GROVE...LE ROY...HUMESTON...WOODBURN...DERBY
  AND LUCAS.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 14 AND 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4109 9355 4095 9331 4061 9381 4080 9384
TIME...MOT...LOC 0211Z 222DEG 32KT 4073 9377

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
946 
WWUS53 KDMX 210221
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
921 PM CDT MON MAY 20 2013

IAC039-210231-
/O.CAN.KDMX.SV.W.0069.000000T0000Z-130521T0245Z/
CLARKE IA-
921 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARKE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4061 9381 4073 9382 4090 9358 4090 9356
      4091 9356 4095 9331
TIME...MOT...LOC 0221Z 231DEG 32KT 4077 9368

$$

IAC053-117-185-210245-
/O.CON.KDMX.SV.W.0069.000000T0000Z-130521T0245Z/
WAYNE IA-LUCAS IA-DECATUR IA-
921 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR...SOUTHWESTERN LUCAS AND NORTHWESTERN WAYNE COUNTIES UNTIL
945 PM CDT...

AT 919 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEON...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GARDEN GROVE...LE ROY AND HUMESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4061 9381 4073 9382 4090 9358 4090 9356
      4091 9356 4095 9331
TIME...MOT...LOC 0221Z 231DEG 32KT 4077 9368

HAIL...1.00IN
WIND...60MPH

$$
292 
WWUS53 KDMX 210230
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
930 PM CDT MON MAY 20 2013

IAC053-117-185-210239-
/O.CAN.KDMX.SV.W.0069.000000T0000Z-130521T0245Z/
WAYNE IA-LUCAS IA-DECATUR IA-
930 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DECATUR...SOUTHWESTERN
LUCAS AND NORTHWESTERN WAYNE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...HOWEVER WILL 
STILL PRODUCE SMALL HAIL AND VERY HEAVY RAINFALL.

LAT...LON 4061 9381 4073 9382 4090 9358 4090 9356
      4091 9356 4095 9331
TIME...MOT...LOC 0229Z 222DEG 32KT 4085 9363

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 7:30 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 20, 7:30 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT MON MAY 20 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 314 PM CDT MON MAY 20 2013

MAIN CONCERNS WILL BE THE CHANCES FOR SEVERE WEATHER.  THOUGH WE
HAVE SUFFICIENT CAPE AND BULK SHEAR PRESENTLY...THERE IS LITTLE
SFC CONVERGENCE IN THE AREAS OF HIGHEST INSTABILITY. THE CHANCE
YET THIS EVENING IS CONDITIONAL AND WITH THE BETTER CHANCES STILL
OVER THE SOUTHEAST. WITH THE LESSENING OF DAYTIME HEATING AND
SUNSET... THE THREAT WILL DIMINISH THIS EVENING. OVERNIGHT LOWS
WILL DROP INTO INTO THE 50S NORTHWEST AND THE LOWER 60S IN THE
SOUTHEAST. WINDS WILL DIMINISH THIS EVENING AS WELL.

.LONG TERM.../TUESDAY THROUGH MONDAY/...
ISSUED AT 314 PM CDT MON MAY 20 2013

MAIN FORECAST CONCERN WAS FOCUSED ON STUBBORN UPPER LOW TO SLOWLY
MIGRATE EAST TUESDAY AND WEDNESDAY. MODELS ARE IN GREAT AGREEMENT
WITH PLACING THE FORECAST AREA IN MUCH OF THE DRY SLOT TUESDAY
INTO WEDNESDAY...THEN WITH THE COOL DOWN LATE IN THE WEEK. LEANED
TOWARD A NAM/GFS/SREF BLEND THROUGH WEDNESDAY...AND MORE TOWARDS
THE ECMWF BY THE WEEKEND. GFS SEEMED TOO COLD FOR THURSDAY AND
FRIDAY.

.TUESDAY AND WEDNESDAY...
UPPER LOW CONTINUES OVER SOUTHERN MINNESOTA BEFORE BEGINNING TO
SHIFT EAST INTO NORTHERN IOWA BY 12Z WEDNESDAY. THE BULK OF THE
MOISTURE AND BEST DYNAMICS FOR STORM DEVELOPMENT REMAINS EAST OF
THE FORECAST AREA ALONG THE COLD FRONT IN ILLINOIS AND MISSOURI.
LOW CONFIDENCE WITH MUCH CONVECTION OVER CENTRAL TO WESTERN
PORTIONS OF THE FORECAST AREA...AND KEPT SMALL POPS GOING IN THE
EAST MAINLY DUE TO SOME WEAK INSTABILITY BY THE AFTERNOON. WRAP-
AROUND MOISTURE WITHIN THE CAA REGIME BEHIND THE SURFACE LOW
TRACKING ACROSS NORTHERN IOWA WILL PROVIDE SOME SHOWER ACTIVITY
WEDNESDAY OVER THE FORECAST AREA.

.THURSADY THROUGH MONDAY...
SURFACE HIGH BUILDS INTO THE REGION THURSDAY AND CONTINUES THROUGH
AT LEAST FRIDAY. TEMPS AND DEW POINTS LOOK TO REMAIN FAIRLY
PLEASANT THURSDAY AND FRIDAY. DECENT THETA-E ADVECTION DEVELOPS BY
FRIDAY AFTERNOON ACROSS WESTERN IOWA AS A SHORTWAVE RIDES ALONG
THE 500MB RIDGE. ECMWF IS SLIGHTLY FASTER THAN THE GFS...BUT BEST
FORCING AND THETA-E ADVECTION MOVES INTO THE FORECAST AREA BY 00Z
SATURDAY. KEPT MUCH OF THE FORECAST AREA DRY ON FRIDAY. SERIES OF
SHORTWAVES CONTINUE TO RIDGE THE UPPER LEVEL RIDGE DURING THE
WEEKEND AND LOOK TO PROVIDE AN ACTIVE MEMORIAL WEEKEND.

&&

.AVIATION...21/00Z
 ISSUED AT 730 PM CDT MON MAY 20 2013

CYCLONIC CIRCULATION OVER THE STATE HAS HELPED SET OFF
THUNDERSTORMS THIS EVENING. TWO MAIN LINES OVER NORTHWEST
IOWA...AND ALSO FROM SOUTHWEST IN TO CENTRAL IOWA. TSRA WILL
DISSIPATE BY AROUND 06Z WITH SCT-BKN MVFR CIGS AROUND THE STATE
LATE TONIGHT INTO TUE MORNING. VFR CONDITIONS EXPECTED TUE WITH
RE-DEVELOPMENT OF TSRA OVR THE ERN TAF SITES POSSIBLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...PODRAZIK
AVIATION...MS MAY 13
Hazardous weather outlook, May 20, 3:32 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
332 PM CDT MON MAY 20 2013

IAZ027-028-039-212045-
BUTLER-BREMER-BLACK HAWK-
332 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE YET THIS EVENING. AN ISOLATED SEVERE
STORM IS POSSIBLE WITH LARGE HAIL AND WIND BEING THE MAIN THREATS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE CEDAR
RIVER AND THE SHELL ROCK RIVER. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED STARTING FRIDAY NIGHT AND
PERSISTING FROM TIME TO TIME INTO NEXT WEEKEND. THERE WILL BE SOME
POTENTIAL FOR HEAVY RAINFALL AND SEVERE WEATHER WITH DETAILS BEING
PROVIDED AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ050-059>062-070>075-081>086-092>097-212045-
TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
332 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED STARTING FRIDAY NIGHT AND
PERSISTING FROM TIME TO TIME INTO NEXT WEEKEND. THERE WILL BE SOME
POTENTIAL FOR HEAVY RAINFALL AND SEVERE WEATHER WITH DETAILS BEING
PROVIDED AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ004>007-015>017-023>026-033>038-044>049-057-058-212045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-
332 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.
A SEVERE STORM OR TWO MAY OCCUR WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED STARTING FRIDAY NIGHT AND
PERSISTING FROM TIME TO TIME INTO NEXT WEEKEND. THERE WILL BE SOME
POTENTIAL FOR HEAVY RAINFALL AND SEVERE WEATHER WITH DETAILS BEING
PROVIDED AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

REV

In the hours before

Local storm report, May 20, 7:59 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
759 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     FUNNEL CLOUD     1 S COLLINS             41.89N 93.31W
05/20/2013                   STORY              IA   BROADCAST MEDIA

            ROTATING FUNNEL CLOUD OBSERVED TO THE NORTH NEAR COLLINS.
            DUST STIRRED UP AT THE GROUND BELOW THE FUNNEL...BUT
            ROTATION IN THE DUST WAS NOT OBSERVED. LASTED ABOUT 20
            SECONDS BEFORE DISSIPATING.

&&

SKOW
Local storm report, May 20, 8:17 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     1 S UNION               42.23N 93.06W
05/20/2013  E60 MPH          HARDIN             IA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL.

&&

SKOW
Special weather statement, May 20, 8:18 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
818 PM CDT MON MAY 20 2013

IAZ026-036-037-210215-
FRANKLIN-HAMILTON-HARDIN-
818 PM CDT MON MAY 20 2013

...THUNDERSTORM WITH HAIL POSSIBLE...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF IOWA FALLS...MOVING
NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ALDEN...              POPEJOY...            IOWA FALLS...
  COULTER...            LATIMER...            GENEVA...
  HAMPTON...            HANSELL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

AWB
Local storm report, May 20, 8:21 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     3 N STATE CENTER        42.06N 93.17W
05/20/2013  E60 MPH          MARSHALL           IA   TRAINED SPOTTER

            PEA SIZE HAIL AS WELL.

&&

SKOW
Local storm report, May 20, 8:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             WSW MARTENSDALE         41.37N 93.74W
05/20/2013  E1.00 INCH       WARREN             IA   TRAINED SPOTTER

            WINDS OF 50 TO 60 MPH ALSO ESTIMATED.

&&

SKOW
Local storm report, May 20, 9:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
904 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     5 E ELDORA              42.35N 93.00W
05/20/2013                   GRUNDY             IA   LAW ENFORCEMENT

            UTILITY LINES BENT TO THE EAST. TIME ESTIMATED FROM
            RADAR.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:10 PM CDTTornado WarningDMXPolk, Story35 min
May 20, 7:24 PM CDTTornado WarningDMXHardin, Marshall, Story36 min
May 20, 7:39 PM CDTTornado WarningDMXJasper, Marshall, Polk, Story36 min
May 20, 7:59 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story31 min
May 20, 8:13 PM CDTSevere Thunderstorm WarningDMXGrundy, Marshall, Tama32 min
May 20, 8:21 PM CDTSevere Thunderstorm WarningDMXMadison, Warren24 min
May 20, 8:22 PM CDTSevere Thunderstorm WarningDMXDecatur38 min
May 20, 8:26 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy, Hardin49 min
May 20, 8:35 PM CDTSevere Thunderstorm WarningDMXFranklin25 min
May 20, 8:45 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren30 min
May 20, 9:14 PM CDTSevere Thunderstorm WarningDMXMarshall, Tama31 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.